Alert archive / Hawaii / High Wind Warnings in 2015
High Wind Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 12, 2015, 3:41 PM HST for Hawaii County, Hawaii. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2015, 3:41 PM HST (01:41 UTC)
- Expired
- Mar 13, 2015, 9:27 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WWHW70 PHFO 130141 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST THU MAR 12 2015 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... .A MID TO UPPER LEVEL TROUGH WILL CONTINUE TO PRODUCE VERY STRONG WEST WINDS OVER THE HIGH SUMMITS OF THE BIG ISLAND THROUGH MUCH OF THE NIGHT. WINDS WILL SHIFT OUT OF THE NORTHWEST AND DECLINE ON FRIDAY. HIZ022-130245- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-150313T0400Z/ HALEAKALA SUMMIT- 341 PM HST THU MAR 12 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL. $$ HIZ028-131400- /O.NEW.PHFO.HW.W.0006.150313T0141Z-150313T1400Z/ BIG ISLAND SUMMITS- 341 PM HST THU MAR 12 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM HST FRIDAY. * WINDS...WEST 45 TO 65 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING OR DRIVING DANGEROUS. ANY TRAVEL TO THE SUMMITS IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ WROE
2 follow-up statements
221 WWHW70 PHFO 131307 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 307 AM HST FRI MAR 13 2015 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH PART OF THIS MORNING... .WIND SPEEDS ARE STILL IN THE WARNING RANGE...BUT IS EXPECTED TO DECREASE AS THE MORNING PROGRESSES. HIZ028-132000- /O.EXT.PHFO.HW.W.0006.000000T0000Z-150313T2000Z/ BIG ISLAND SUMMITS- 307 AM HST FRI MAR 13 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM HST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...WEST 45 TO 60 MPH WITH LOCALIZED GUSTS TO 70 MPH. * TIMING...TO 10 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING OR DRIVING DANGEROUS. ANY TRAVEL TO THE SUMMITS IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$
286 WWHW70 PHFO 131927 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 927 AM HST FRI MAR 13 2015 ...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS THROUGH TODAY... .WINDS ALOFT HAVE GRADUALLY WEAKENED OVERNIGHT AND THIS MORNING...HOWEVER STILL MAINTAIN ADVISORY LEVEL STRENGTH. A WIND ADVISORY IS NOW IN EFFECT THROUGH THE REST OF TODAY. HIZ028-140400- /O.CAN.PHFO.HW.W.0006.000000T0000Z-150313T2000Z/ /O.NEW.PHFO.WI.Y.0015.150313T1927Z-150314T0400Z/ BIG ISLAND SUMMITS- 927 AM HST FRI MAR 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 12, 10:00 AM HST, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 12, 10:00 AM HST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU MAR 12 2015 .SYNOPSIS... LAYERED CLOUDS AND SHOWERS WILL GRADUALLY DIMINISH ACROSS THE EASTERN HALF OF THE ISLAND CHAIN TODAY AS A DRIER NORTHWEST FLOW BUILDS OVER KAUAI AND OAHU. COOL...RATHER DRY...AND LOCALLY BREEZY NORTH WINDS WILL DEVELOP TONIGHT...THOUGH ENHANCED SHOWERS COULD HANG AROUND THE BIG ISLAND INTO THE EVENING. RATHER DRY NORTHERLY WINDS WILL SHIFT TO A TYPICAL TRADE WIND DIRECTION ON SATURDAY AND EASE ON SUNDAY. LIGHT AND VARIABLE WINDS ARE EXPECTED BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION... UNSETTLED WEATHER PERSISTS ACROSS THE BIG ISLAND AND MAUI AS A LONGWAVE TROUGH CONTINUES TO DOMINATE THE CENTRAL PACIFIC. A VERY WEAK FRONTAL BOUNDARY WITH SPOTTY SHOWERS CURRENTLY LYING ACROSS MAUI COUNTY IS MOVING EASTWARD. MEANWHILE...A MID TO UPPER LEVEL TROUGH OVERHEAD IS MAINTAINING LAYERED CLOUDS AND SHOWERS NEAR THE BIG ISLAND AND MAUI...THOUGH HIGH CLOUDS EXTEND WESTWARD TO OAHU. LATE NIGHT RAINFALL TOTALS SHOW WIDESPREAD AMOUNTS NEAR A TENTH OF AN INCH ON THE BIG ISLAND AND MAUI WITH STANDOUTS MEASURING OVER ONE HALF OF AN INCH SINCE MIDNIGHT. MEANWHILE...A DRIER NORTHWEST LOW LEVEL FLOW IS BUILDING OVER THE WESTERN END OF THE STATE...WHERE LIGHT SHOWERS ARE CONFINED TO NORTH AND NORTHWEST FACING TERRAIN. THE EASTERN END OF THE STATE WILL REMAIN CLOUDY AND SOMEWHAT WET TODAY. DEEP MOISTURE WILL REMAIN ELEVATED OVER THE BIG ISLAND ISLAND AND TO A LESSER DEGREE ON MAUI. A SHORTWAVE ALOFT ROTATING THROUGH THE MID TO UPPER LEVEL TROUGH MAY BE ABLE TO TRIGGER SOME HEAVY SHOWERS THIS AFTERNOON AROUND THE BIG ISLAND...BUT CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN THE OFFICIAL FORECAST. THE SHORTWAVE WILL ALSO MAINTAIN BLIZZARD CONDITIONS ON THE HIGH SUMMITS OF THE BIG ISLAND. A SOMEWHAT DRY NORTHWEST FLOW WILL BUILD OVER THE WESTERN END OF THE STATE TODAY. BARKING SANDS ON WESTERN KAUAI IS ALREADY REPORTING A NORTHWEST WIND AROUND 20 MPH WITH A DEW POINT OF 59. THESE CONDITIONS WILL SPREAD TO OAHU BY MID DAY AND TO MAUI COUNTY LATER THIS AFTERNOON. EVEN THOUGH THIS FLOW IS COOL AND SOMEWHAT DRY... NORTH AND NORTHWEST FACING SLOPES SHOULD BE ABLE TO SQUEEZE OUT SOME LIGHT RAINFALL. THOUGH POTENT...THE SHORTWAVE ALOFT PASSING OVERHEAD WILL NOT BE STRONG ENOUGH TO ENHANCE RAINFALL...THOUGH IT WILL PUSH HIGH CLOUDS OFF TO THE EAST LATER TODAY. A COOL NORTHERLY LOW LEVEL FLOW WILL DEVELOP STATE-WIDE TONIGHT AND CONTINUE THROUGH FRIDAY...THOUGH UNSETTLED CONDITIONS COULD LINGER OVER THE BIG ISLAND DURING THE EVENING. THE MID TO UPPER LEVEL TROUGH OVERHEAD WILL BE DRIFTING EASTWARD...TAKING MOISTURE ALOFT WITH IT. MEANWHILE...A SURFACE HIGH NOW 1500 MILES NORTHWEST OF KAUAI WILL MOVE CLOSER TO THE STATE...PRODUCING A COOL AND RATHER DRY NORTHERLY LOW LEVEL FLOW OVER MOST ISLANDS. SOME LINGERING MOISTURE AND INSTABILITY IS POSSIBLE AROUND THE BIG ISLAND DURING THE EVENING...BUT FOR THE REST OF THE STATE...LIGHT SHOWERS WILL BE CONFINED TO NORTH FACING TERRAIN. ON THE HIGH SUMMITS OF THE BIG ISLAND...CHANCES FOR SNOW WILL BE DIMINISHING THIS EVENING EVEN THOUGH WINDS WILL REMAIN VERY STRONG THROUGH THE NIGHT. A COOL...STABLE...AND RATHER DRY TRADE WIND PATTERN IS DUE ON SATURDAY WITH DECLINING WINDS EXPECTED ON SUNDAY. THE MID TO UPPER LEVEL TROUGH WILL SHIFT TO THE EAST OF THE STATE AS A SURFACE RIDGE SETTLES SEVERAL HUNDRED MILES NORTH OF THE ISLANDS BY SUNDAY. AS A RESULT...LOOK FOR MODERATE EASTERLY TRADES BY SUNDAY WITH LIGHT SHOWERS CONFINED TO WINDWARD SLOPES THROUGH THE WEEKEND. TRADES WILL LIKELY CONTINUE TO WEAKEN EARLY NEXT WEEK. && .AVIATION... DEEP MOISTURE POOLED OVER THE EASTERN PART OF THE STATE WILL BEGIN TO PUSH EASTWARD TODAY AS A HIGH BUILDS IN FROM THE NORTHWEST. CURRENTLY...BROKEN TO OVERCAST LAYERED CLOUDS CONTINUE TO COVER FROM OAHU TO THE BIG ISLAND...AND ARE THICKEST OVER THE BIG ISLAND. AIRMET ZULU IS IN EFFECT FOR ICING OVER MAUI COUNTY...THE BIG ISLAND...AND SURROUNDING WATERS BETWEEN 130 AND FL250. THE MID TO UPPER LEVEL MOISTURE WILL BEGIN TO SLIDE EASTWARD THROUGH THE DAY...HOWEVER EXPECT AIRMET ZULU TO REMAIN POSTED AT LEAST INTO THE AFTERNOON. LOWERED CLOUDS...FOR THE MOST PART ARE REMAINING ABOVE VFR FOR THE TIME BEING. SOME SHOWERS WILL INTRODUCE TEMPO MVFR AND POSSIBLE IFR CONDITIONS...MAINLY OVER MAUI COUNTY AND THE BIG ISLAND. AIRMET SIERRA WILL BE ISSUED AS NECESSARY IF CONDITIONS DETERIORATE. A JET ALONG A MID TO UPPER LEVEL TROUGH IS OVER THE ISLANDS AND IS HELPING TO PRODUCE TEMPO MOD TURB BETWEEN 130 AND FL250. AIRMET TANGO IS POSTED. EXPECT TURB TO STICK AROUND OVER THE ISLANDS AT LEAST THROUGH TODAY...AND BEGIN TO DECREASE LATER TONIGHT AS THE TROUGH MOVES SLOWLY EAST. && .MARINE... SMALL CRAFT ADVISORIES /SCA/ WILL BE COMING UP THROUGH THE DAY FOR A COMBINATION OF INCREASING WINDS AND SEAS. WE HAVE MOVED UP THE START TIME FOR THE SCA AROUND KAUAI TO NOON TODAY DUE TO INCREASING NORTHWEST WINDS ALREADY OBSERVED AT BARKING SANDS. FRESH TO STRONG WINDS WILL BE SHIFTING OUT OF THE NORTH AS THEY DEVELOP ACROSS THE REST OF THE STATE TONIGHT. EXPECT WINDS OF 25 KT OR MORE NEAR TERRAIN ENHANCED AREAS. AS WINDS GRADUALLY VEER TO A MORE TYPICAL TRADE WIND DIRECTION FRIDAY NIGHT AND SATURDAY... THE STRONGEST WINDS WILL BE FOUND ACROSS THE TYPICALLY WINDY WATERS AROUND THE BIG ISLAND. COMBINED SEAS WILL RISE RAPIDLY THIS AFTERNOON AROUND KAUAI AND THE REST OF THE STATE TONIGHT DUE TO INCREASING WIND WAVES AND A BUILDING NORTH-NORTHWEST SWELL. SEAS AT BUOY 51101 ARE AT 12 FT 16 SECONDS AS OF 900 AM...RIGHT IN LINE WITH WAVEWATCH PREDICTIONS. THE LARGE SWELL WILL PEAK LATE TONIGHT AND EARLY FRIDAY...WITH WARNING LEVEL SURF DUE FOR PORTIONS OF THE SMALLER ISLANDS AND ADVISORY LEVEL SURF ON NORTH FACING SHORES OF THE BIG ISLAND. THE CURRENT HIGH SURF WARNING RUNS THROUGH FRIDAY AFTERNOON...THOUGH SURF SHOULD REMAIN ABOVE THE ADVISORY LEVEL INTO SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST TODAY FOR HALEAKALA SUMMIT. BLIZZARD WARNING UNTIL 6 PM HST TODAY FOR BIG ISLAND SUMMITS. HIGH SURF WARNING FROM 6 PM HST TODAY TO 6 PM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY FROM 6 PM HST TODAY TO 6 PM HST FRIDAY FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM HST FRIDAY FOR WATERS AROUND KAUAI. SMALL CRAFT ADVISORY FROM 6 PM HST TODAY TO 6 PM HST FRIDAY FOR ALL REMAINING HAWAIIAN WATERS EXCEPT MAALAEA BAY. && DISCUSSION/MARINE...WROE AVIATION...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:40 PM HST | Winter Weather Advisory | HFO | Hawaii | 11 hr |
| Mar 13, 9:27 AM HST | Wind Advisory | HFO | Hawaii | 6 hr |
Nearby
High Wind Warnings in Hawaii, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.